Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Can a problem with electrolytes cause memory problems?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5688 Questions
Can a problem with electrolytes cause memory. I recently had an electrolyte problem. Horrible experience. Now I have some memory problems. Not a lot but I lost my job because of it. I'm do not have Alzheimer's.
Posted Wed, 5 Mar 2014 in Brain and Spine
Answered by Dr. Ivan R. Rommstein 23 minutes later
Brief Answer: Hi and welcome to HCM Detailed Answer: Thanks for the query. What exactly electrolyte problem did you have? it may cause various symptoms including memory loss and other neurologig ussues especially if there was potassium imbalance. Electrolyte disbalans lead to changes in tissue fluids and it can cause neurones to become damages. it is called brain oedema which is usually temporary and it will resolve after electrolytes are corrected. Of course, always some other neurologic disorders should be considered such as alzheimers,parkinson or MS. But you just need to be patient,take some B12 supplements or herbal products for memory. I am sure you ll feel better soon. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor